User Tag List

Results 1 to 3 of 3

Thread: Any Advice/Help? University student with crazy hypo symptoms

  
  1. #1
    Junior Member Achievements:
    Tagger Second Class31 days registered100 Experience Points
    Abigail Cooper's Avatar

    Join Date
    Mar 2012
    Posts
    3
    Country
    UK
    Gender
    Female

    Help Any Advice/Help? University student with crazy hypo symptoms

    Hi, I was diagnosed hypo 3 months ago just before my 20th birthday. I was suffering from pretty much every symptom going and my doctor was great with running every blood test under the sun, finally resulting in me having hypothyroidism. I'm currently on 50mg and a few weeks after being put on that dosage I felt the best I'd been in a long while. (Just to note, at present according to my bloods I am normal and my doctor does not want to increase my dosage).Then I crashed and became "zombie-me" as people called me, sleeping at least 18 hours a day (avrge. 20hrs) and then being dopey, drowsy, forgetful, exhausted me for the other "awake" hours. Then just over a week ago I took an awful turn and felt horrendous. I have never felt so cold before, my temperature was ranging from 35.0 to 35.2 and I was so weak I could barely stay awake/walk or anything. I kept drifting in and out of being asleep, yet when I was asleep I could still hear everything that was going on around me... I was in the computer room at uni, but I struggled in being woken up by friends. I couldn't properly piece together a sentence, I couldn't remember things and when I finally came round a bit and managed to phone my mother I broke down in floods of tears. I'm in my 2nd year at university (3hours away from home) studying Zoology with Conservation and my work at the moment is pretty full on with deadlines looming. I'm not being given work extensions and I have had to cut back all exercise from around 12-15hrs a week to nothing because I simply have no energy. I am also looking to completely change my diet as I've read lots on the net about how your diet can have a real affect on your thyroid and whatnot. Thankfully, my family and a few friends have been really supportive and have kept my spirit and wits about me. I am back at uni now and feel as though I'm progressively on a downward spiral again and worried I may fail this year at uni. I was just wondering if anyone else is experiencing/has experienced similar and is there any advice or literature I can have a gander at regarding diet and exercise as I can't cope doing little exercise, it is the only thing that keeps me sane. I would be most grateful as I feel that some people just don't realise how much of a toll this has taken on me, and because I don't look sick, that I'm not sick. I don't want to be branded as being lazy or a hypochondriac!! xx

  2. #2
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    @Abigail Cooper I am so sorry to hear what you are going through. During University years, this is the worse thing possible you could ever imagine and it's happening to you. I seriously hope you get somewhere with this otherwise you'll struggle to focus and keep up with the course.


    Your GP seems quite good so best thing is to speak and work closely to him. First of all, get hold of all your test results and their dates to assess how bad hypo were you at that time. It would also be best to ask for another round of test to see where exactly your thyroid hormones are. A lot of GPs dont do FT3 which is quite important so ask for TSH, FT4 and specifically FT3 as well to get the full picture. Also ask for Vitamin D, vitamin B12, ferritin, kidney, liver function tests. I am sure your GP has already done most of it.


    Low temperatures are sign of hypothyroidism but if temperatures are varying a lot then think could be due to low adrenal reserves as well. Adrenals play very important role so do not try to work very hard and stress them out. I would say cut down all exercise apart from Brisk walking and Yoga .... or even swimming is good for short period of time.


    What happens is if your thyroid is low and you try to top it up with thyroxine. Thyroxine is T4 which is an inactive hormone in the body and it needs to be converted to it's active form T3 to be utilised properly. It's T3 which generates heat, warm and get hormones in the cells. So if your body is struggling to convert T4 to T3, it stresses your adrenals. So even taking thyroxine, you are still underactive and your give more stress to your adrenals hence you are feeling a lot worse. I dont know exactly if this is the case but it's just my personal experience. Raising thyroxine will again give you sudden boost but you'll crash soon afterwards after a short period of while.


    Take your time to do research and read through things about thyroid and adrenals as if you have this disease, you have to learn about it as you'll be living with it for the rest of your life. Sad news is it's here to stay forever. But good news you can manage it provided you know how. On top of that you have got good family and friends support so hopefully things will improve pretty quickly.


    Good luck and keep us updated.

  3. #3
    Junior Member Achievements:
    Tagger Second Class31 days registered100 Experience Points
    Abigail Cooper's Avatar

    Join Date
    Mar 2012
    Posts
    3
    Country
    UK
    Gender
    Female
    Yeah my GP is fab, she called me up the other morning (less than 2hr after my blood test) to say that my dosage needed to be increased, so I am now on 75mg. Hopefully I will be feeling a little better soon, but will be waiting for the inevitable crash which hopefully will happen during the Easter Holidays! But, I will definitely ask if I can get hold of all my results since the beginning, reading through forums I see people mention all the number but I have no idea what it all means so getting help interpreting them would be great! I know she tests me every 6 weeks on my TSH but I'm not sure about the others. I know she tested me on FT3, TSH and FT4 eariler on when diagnosing me but not sure whether that gets done on my one every 6 weeks. As for the Vitamin D, vitamin B12, ferritin, kidney, liver function tests, I a pretty sure she tested all of those earlier on too but I shall check when I next go this week.

    As far as my temperature goes I am trying to take it regularly but I haven't done it for a while so will have to get back on it. Exercise-wise I've cut back loads and won't do much during Easter... although I am trying to lose weight so I don't have to spend more money forking out on new clothes =/

    Ah I see, I'm so glad you have spelt it out for me. I had no idea what the whole T4, T3 and all the other letters and numbers meant and looking online ended up confusing me even more! Yeah after each time of a dosage increase I have experienced the boost/crash which ends up being quite demoralising and I think this is why some people think I am putting it on =/

    I will definitely have to look into it over Easter. I would attempt to now but I have tons of work to do for Friday 23rd so need to crack on with that. I was thinking of buying "Thyroid for dumies" off Amazon as the "for dummies" books really seem to spell it out plain and simple for you.

    for all your help and advice, I will definitely keep you updated and am sure you'll be one of the first to hear when I'm crashing! :P

  4. The Following User Says Thank You to Abigail Cooper For This Useful Post:


 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. students in italy university............
    By chally in forum ThyroidHelp Welcome Area
    Replies: 0
    Last Post: 1st November 2010, 09:20 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 02:39 AM.